MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1009660
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was to treat a mildly calcified and tortuous lesion in the mid left anterior descending (lad) artery.The bmw guide wire (gw) was advanced; however the tip became caught.Multiple attempts were made to remove the gw but the tip separated.A stent was deployed to secure the separated portion of the gw against the vessel wall.A second bmw gw was advanced without resistance but the tip of the gw became caught and also separated.The separated tip was left in the patient.A second procedure was performed 3 days later where another stent was implanted to secure the separated tip against the vessel wall.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5: will be filed under a separate medwatch report number.
 
Event or Problem Description
Subsequent to the initially filed report, additional information was provided.Medwatch report #: mw5168883, mw5168884: on (b)(6) 2025 an "abbott balance middleweight universal 0.014" 190cm" wire frayed, and tip dislodged during pci procedure.Then a second wire was utilized to attempt stenting the area and again the wire frayed, and the tip dislodged.Both wires were from the same lot #4121071.(this is event is being reported again as it occurred twice for the same patient with the same device and lot number.No harm came to the patient.
 
Additional Manufacturer Narrative
Attachment medwatch reports.The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported difficulty could not be determined.The subsequent treatment appears to be related to circumstances of the procedure.Factors that may contribute to device entrapment include, but are not limited to, outer diameter of the guide wire, challenging anatomy, device support, buildup of procedural contaminants, and/or user technique which likely led to the reported tip separation.Sterile/unused devices from the same part and lot numbers were tested.Testing results does not indicate a lot specific issue.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21899495
Report Number2024168-2025-04258
Device Sequence Number4085214
Product Code DQX
UDI-Device Identifier08717648014338
UDI-Public(01)08717648014338(11)241210(17)261130(10)4121071
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1009660
Device Catalogue Number1009660
Device Lot Number4121071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight102 KG
Patient RaceWhite